Alert archive / Idaho / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 8, 2016, 6:18 PM MDT for Blaine County, Custer County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2016, 6:18 PM MDT (00:18 UTC)
- Expired
- Jun 8, 2016, 7:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Blaine County, ID, Custer County, ID
The radar
The Boise radar (KCBX), 130 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 4425 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744
WUUS55 KPIH 090018
SVRPIH
IDC013-037-090100-
/O.NEW.KPIH.SV.W.0008.160609T0018Z-160609T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
618 PM MDT WED JUN 8 2016
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CUSTER COUNTY IN CENTRAL IDAHO...
NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO...
* UNTIL 700 PM MDT
* AT 617 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
GALENA LODGE...OR 21 MILES WEST OF KETCHUM...AND MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GALENA LODGE...LIVINGSTON MILL...GALENA SUMMIT AND SMILEY CREEK
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4416 11455 4397 11428 4371 11468 4372 11468
4374 11467 4375 11469 4380 11470 4381 11471
4379 11476 4380 11480 4379 11483 4380 11486
4382 11485 4383 11491
TIME...MOT...LOC 0017Z 224DEG 23KT 4380 11479
$$
HEDGES1 follow-up statement
643
WWUS55 KPIH 090055
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
655 PM MDT WED JUN 8 2016
IDC013-037-090104-
/O.EXP.KPIH.SV.W.0008.000000T0000Z-160609T0100Z/
CUSTER ID-BLAINE ID-
655 PM MDT WED JUN 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CUSTER AND
NORTHWESTERN BLAINE COUNTIES WILL EXPIRE AT 700 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4416 11455 4397 11428 4371 11468 4372 11468
4374 11467 4375 11469 4380 11470 4381 11471
4379 11476 4380 11480 4379 11483 4380 11486
4382 11485 4383 11491
TIME...MOT...LOC 0053Z 224DEG 23KT 4380 11479
$$
HEDGESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:01 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 8, 2:01 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 201 PM MDT WED JUN 8 2016 .SHORT TERM...Tonight through Friday night. Upper short wave is lifting across WA/OR and is triggering storms ahead of it. Convection is slow to develop this afternoon over SE Idaho, but convective initiation probabilities are increasing across the Central Mountains as mid-level cap erodes. Strongest shear stays in northern Idaho coincident with the SPC slight risk area. Several models are suggesting overnight convection across the Southeastern Highlands continuing through tomorrow morning associated with a short wave lifting out of the Great Basin. Upper trough offshore will deepen over the next couple of days, but a dry, stable southwesterly flow will suppress most convection. Expect somewhat stronger winds Thursday and Friday as surface gradient increases. NAM MOS guidance puts us close to lake wind advisory criteria tomorrow. Hinsberger LONG TERM...Saturday through next Wednesday. A seasonably strong upper trough will be approaching the region on Saturday, with broad southwesterly flow in place preceding the trough. This will ensure one more day of above-average temperatures for Sat. Scattered showers and thunderstorms are expected to develop on Saturday due to the enhanced lift associated with the trough. A couple of these storms may be locally strong. The trough will pass overhead on Sunday, sending a strong cold front across the region late Saturday night into early Sunday, bringing additional showers and thunderstorms along with an increase in winds and a significant drop in temperatures. Temperatures are forecast to drop around 20 degrees on Sunday when compared to Saturday. Drier conditions are expected to take hold Monday. Another trough is expected to approach the Pac NW coast Tue and Wed, forcing a transition back to SW flow across our area, leading to a quick rebound in temperatures back to around seasonal normals by mid-week. AD/Hinsberger && .AVIATION...VFR conditions expected today with light terrain-driven winds outside of convective activity. Convective-allowing models generate a round of showers and thunderstorms over the Southern Highlands this afternoon, passing through BYI late this afternoon. This could lead to locally strong outflow winds, with a consolidating outflow boundary proceeding up the Snake Plain this evening. Confidence too low in evolution and timing to include in TAFs ATTM, but will continue to monitor convective trends this aftn and update as necessary. Cumulus field showing increased vigor acrs the Central Mtns this afternoon, so an isolated shower or thunderstorm not out of the question at KSUN either. Round of showers possible between 06-12Z for Snake Plain sites, and have included VCSH to account for this. Breezy winds develop by late morning across the Snake Plain, with W-SW winds increasing to 15-25kts. AD/Hinsberger && .PIH Watches/Warnings/Advisories... None. &&
In the hours before
Special weather statement, Jun 8, 3:31 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
331 PM MDT WED JUN 8 2016
IDZ032-082215-
LOST RIVER/PASHIMEROI ID-
331 PM MDT WED JUN 8 2016
...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING EAST
CENTRAL CUSTER COUNTY UNTIL 415 PM MDT...
AT 328 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES NORTHEAST OF CHILLY BARTON FLAT...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
IF OUTDOORS...SEEK A STURDY SHELTER IF YOU HEAR THUNDER FROM THIS
APPROACHING STORM.
LOCATIONS IMPACTED INCLUDE...
SUMMIT RESERVOIR AND BIG CREEK CAMPGROUND.
LAT...LON 4445 11366 4444 11359 4442 11353 4442 11350
4445 11347 4445 11345 4441 11341 4438 11341
4435 11336 4432 11335 4420 11375 4436 11388
4447 11369
TIME...MOT...LOC 2128Z 239DEG 16KT 4433 11373
AD/HEDGESSpecial weather statement, Jun 8, 6:11 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
611 PM MDT WED JUN 8 2016
IDZ018-031-090100-
SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID-
611 PM MDT WED JUN 8 2016
...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH AFFECTING SOUTH
CENTRAL CUSTER AND NORTHWESTERN BLAINE COUNTIES UNTIL 700 PM MDT...
AT 610 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF ATLANTA...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALENA LODGE...GALENA SUMMIT AND SMILEY CREEK AIRPORT.
LAT...LON 4411 11455 4388 11426 4369 11468 4372 11468
4374 11467 4375 11469 4380 11470 4381 11471
4379 11476 4380 11480 4379 11482 4379 11485
4382 11485 4383 11491
TIME...MOT...LOC 0010Z 232DEG 31KT 4371 11490
HEDGESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:11 PM MDT | Special Weather Statement | PIH | Camas | 49 min |
| Jun 9, 2:19 AM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 41 min |
| Jun 9, 3:00 AM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Teton | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.